Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Strattera

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 08-14-2003, 05:00 AM
concerned mom
Guest
 
Posts: n/a
Default strattera

my 8 year old son has just started taking strattera, i am not too sure if i like it or not, he has been sleeping all the time, very lethargic, not himself at all, whiny, the one thing that concers me is this, our phychiatrist, has put him on this new med, but is also got him on paxil, and i have been reading that the two do not mix well.....so i am really worried.....i am going to call today and make sure....he has been having the worst headaches.
Reply With Quote
  #2  
Old 08-21-2003, 05:00 AM
Denise
Guest
 
Posts: n/a
Default No Subject

At first sleepiness is one of the side effects, but if it gets worse let your doctor know. My daughter took 60mg. strattera she sleep alot more than normal One day she went onto a coma like seizure. The doctor dosent think it was her meds, but me my family and a lot of other people think it was. Everybody says her dose was to hi. There is a web site called ADHD.co parents place. There is a lot of good info there from other parents<br>
Reply With Quote
  #3  
Old 09-12-2003, 05:00 AM
Chris
Guest
 
Posts: n/a
Default Strattera response

The problem in taking the Paxil along with Strattera is that the Paxil can really increase the blood levels of the Strattera. Paxil slows down the metabolism of Strattera, therefore increased Strattera levels. When the blood levels increase and stay eleveated (such as can happen with these two) it is much more likely for your son to have some of the side effects. You may want to ask the doctor about either decreasing the Paxil dose or backing off on the Strattera dose. Your pharmacist will generally be very willing to give you as copy of the package insert to take in to your doctor to discuss the interaction. I hope this helps some.
Reply With Quote
  #4  
Old 12-02-2005, 06:00 AM
Lynn
Guest
 
Posts: n/a
Default Straterra dose

My son, now 11, has been taking Straterra since last May. He also takes prozac for anxiety and obsessive thinking. The doctor started him on the lowest possible dose of Straterra at first to be careful of possible affect of prozac increasing potency of Straterra. He has adjusted the Straterra upward a few times (with 1 month intervals in between) since last May, and my son is currently taking 25 mg Straterra 2xday. He takes 20mg prozac daily. He weighs 85 lb.. This seems to be a tolerable combination for him but I definately feel he cannot go higher on the Straterra. The Straterra seems to help with add symptoms but increases anxiety and causes some tears/oversensitivity. Taking the prozac helps with the oversensitivity. We tried to reduce the prozac to 10 mg. but he was feeling to emotionally sensitive. At 20mg prozac his emotions are ok. <br> My son also had some headaches at first and then again later when the dose was increased at one time. The headaches have gone away. He still seems to have trouble with getting overheated with exercise. This is my major concern at this time. Unfortuneately I haven't seen a medication yet that does not have an unwanted side affect or two. Your just have to weigh the pros and cons. For the add, Straterra seems to have the advantage over Ritalin of not having the crash at the end of the day when the dose wears off. Ritalin seems to provide better focus in the short run for my son but causes to many problems with tics and nervousness.<br><br>Good luck<br><br><br>
Reply With Quote
  #5  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

<br>Stratterra and paxil are a drug interaction. You can not mix the 2 of them.<br>Why would your doctor do this?? No antidepressents with Stratterra. Could be deadly.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
STRATTERA Joe Norrell Strattera 4 12-03-2005 06:00 AM
Strattera Biagio Strattera 17 12-03-2005 06:00 AM
Strattera Unregistered Strattera 0 10-12-2005 05:00 AM
Strattera Unregistered Strattera 0 06-06-2005 05:00 AM
strattera julia Strattera 0 10-18-2003 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 06:43 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.